Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 125, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 10, 2016, 6:27 PM EDT for McCormick County, South Carolina; Lincoln County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2016, 6:27 PM EDT (22:27 UTC)
- Expired
- Jul 10, 2016, 6:52 PM EDT
- In force
- 25 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lincoln County, GA, McCormick County, SC
The radar
The Greer radar (KGSP), 111 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
032
WUUS52 KCAE 102229
SVRCAE
GAC181-SCC065-102315-
/O.NEW.KCAE.SV.W.0125.160710T2227Z-160710T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
627 PM EDT SUN JUL 10 2016
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN EAST CENTRAL GEORGIA...
CENTRAL MCCORMICK COUNTY IN CENTRAL SOUTH CAROLINA...
* UNTIL 715 PM EDT
* AT 627 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
LINCOLNTON... OR 16 MILES NORTHEAST OF WASHINGTON...MOVING EAST AT
15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAKE STROM THURMOND...MCCORMICK...LINCOLNTON...PARKSVILLE...
PLUM BRANCH...WILLINGTON AND MODOC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR LAKE STROM THURMOND...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. WINDS COULD BE STRONG ENOUGH TO
OVERTURN SMALL BOATS. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15
MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3398 8231 3397 8230 3400 8222 3397 8218
3399 8213 3394 8211 3393 8216 3388 8216
3383 8212 3379 8216 3373 8218 3373 8254
3383 8260 3386 8257 3387 8258 3386 8261
3393 8263
TIME...MOT...LOC 2227Z 263DEG 15KT 3384 8248
HAIL...<.75IN
WIND...60MPH
$$
JAQ2 follow-up statements
943
WWUS52 KCAE 102247
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
647 PM EDT SUN JUL 10 2016
GAC181-SCC065-102315-
/O.CON.KCAE.SV.W.0125.000000T0000Z-160710T2315Z/
LINCOLN GA-MCCORMICK SC-
647 PM EDT SUN JUL 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR LINCOLN AND CENTRAL MCCORMICK COUNTIES...
AT 647 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
LINCOLNTON...OR 17 MILES NORTHEAST OF WASHINGTON...MOVING EAST AT 5
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAKE STROM THURMOND...MCCORMICK...LINCOLNTON...PARKSVILLE...
PLUM BRANCH...WILLINGTON AND MODOC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3398 8231 3397 8230 3400 8222 3397 8218
3399 8213 3394 8211 3393 8216 3388 8216
3383 8212 3379 8216 3373 8218 3373 8254
3383 8260 3386 8257 3387 8258 3386 8261
3393 8263
TIME...MOT...LOC 2247Z 263DEG 6KT 3384 8247
HAIL...<.75IN
WIND...60MPH
$$
JAQ788
WWUS52 KCAE 102253
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
652 PM EDT SUN JUL 10 2016
GAC181-SCC065-102302-
/O.CAN.KCAE.SV.W.0125.000000T0000Z-160710T2315Z/
LINCOLN GA-MCCORMICK SC-
652 PM EDT SUN JUL 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN AND CENTRAL MCCORMICK
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3398 8231 3397 8230 3400 8222 3397 8218
3399 8213 3394 8211 3393 8216 3388 8216
3383 8212 3379 8216 3373 8218 3373 8254
3383 8260 3386 8257 3387 8258 3386 8261
3393 8263
TIME...MOT...LOC 2251Z 263DEG 15KT 3384 8244
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 5:05 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 10, 5:05 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Columbia SC 505 PM EDT SUN JUL 10 2016 .SYNOPSIS... A weak surface boundary will lift north across the Midlands into this evening, then stall north of the area into early next week. A warm and moist unstable airmass will support continued afternoon and evening thunderstorms into next week. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Mid-afternoon analysis depicts a weak surface boundary lifting across the central Midlands. Meanwhile, in the mid and upper levels of the atmosphere, a positively tilted trough over the Tennessee Valley has resulted in a southwest flow aloft across the region. Water vapor imagery also shows a weak short wave embedded in the southwest flow aloft lifting toward the area. The combination of low-level convergence along the surface boundary, forcing for ascent associated with the approaching short wave, and a moderately unstable and moist airmass along and south of the boundary has resulted in the development of isolated to scattered showers and thunderstorms. Expect isolated to scattered showers and thunderstorms to continue well into the evening as the surface boundary lifts northward through the northern Midlands. The convection should become outflow dominated with relatively weak shear as 850mb winds are less than 10 knots. Then, expect most of the convection to taper off during the overnight hours. Cannot rule out the possibility of a few strong/severe storms with an inverted-V signature on forecast soundings but not expecting a widespread severe event. Outside of rain cooled areas, temperatures will remain in the mid and upper 90s for much of the afternoon. Low temperatures tonight should be in the lower to mid 70s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... The upper ridge will build over the southeastern states on Monday as the surface boundary shifts back northward over the northern Midlands. The upper trough remains nearly stationary over the Tennessee valley although a piece of energy could move over the region in southwesterly flow aloft helping to initiate convection. Will focus higher pops across the northern half of the Forecast Area in the vicinity of the boundary. Temperatures will be a bit cooler with a few more clouds expected. The surface boundary shifts further to the north into NC/VA on Tuesday with upper ridging dominant over the southeastern states. Will carry slight chance pops on Tuesday with little in the way of forcing to initiate convection other than moderate instability and heating. Max temperatures in the mid to upper 90s continue and will continue to forecast slightly above the MOS guidance which has continued to hold a cool bias for weeks now. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... The extended forecast features continued above normal temperatures while the upper level flow pattern becomes generally zonal with mainly diurnal based convection through Friday. Chances of rain will increase over the weekend as an upper trough moves into the region as the upper ridge amplifies over the middle of the country. Max temperatures will again be in the upper 90s to around 100 to end the work week before cooling slightly over the weekend. && .AVIATION /21Z SUNDAY THROUGH FRIDAY/... A weak surface boundary currently draped across the central Midlands will continue to be a focus for storms as it lifts northward through this evening. With the boundary well north of AGS/DNl, expect majority of the activity to be north of these terminals, so have removed mention of VCTS at AGS/DNL. Additional adjustments may be necessary for other terminals as radar trends become better established. Convective activity is expected to taper off tonight with the loss of daytime heating and as the boundary pushes further north. Fog/stratus not expected overnight due to cloud cover. EXTENDED AVIATION OUTLOOK...Scattered diurnal thunderstorms possible Monday, mainly north of the terminals. Minimal activity expected Tuesday. Scattered diurnal thunderstorms possible again Wed/Thu. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jul 10, 4:50 AM EDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 450 AM EDT SUN JUL 10 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-110900- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 450 AM EDT SUN JUL 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. HIGH TEMPERATURES IN THE MID TO UPPER 90S COMBINING WITH LOW LEVEL MOISTURE WILL RESULT IN HEAT INDICES OF 100 TO 104 DEGREES THIS AFTERNOON. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION DURING THE AFTERNOON AND EVENING HOURS. STRONG GUSTY WINDS...SOME SEVERE...WILL BE THE BIGGEST THREAT WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 10, 5:13 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
513 PM EDT SUN JUL 10 2016
SCZ027-102130-
LEXINGTON-
513 PM EDT SUN JUL 10 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LEXINGTON
COUNTY...
AT 512 PM EDT...A STRONG THUNDERSTORM WAS 11 MILES SOUTHWEST OF
GASTON...OR 13 MILES SOUTH OF RED BANK...MOVING EAST AT 5 MPH.
WIND GUSTS OF 45 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RED BANK...SWANSEA AND PELION.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3370 8127 3370 8129 3371 8132 3373 8136
3373 8141 3374 8143 3377 8143 3379 8145
3392 8120 3376 8109 3368 8124
TIME...MOT...LOC 2112Z 250DEG 6KT 3373 8129
JAQLocal storm report, Jul 10, 5:21 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
521 PM EDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND DMG 2 S IRMO 34.07N 81.18W
07/10/2016 LEXINGTON SC LAW ENFORCEMENT
LEXINGTON COUNTY DISPATCH REPORTS A TREE HAS
FALLEN ON A HOUSE ON MAPLEVIEW DRIVE NEAR
IRMO SC. THERE WERE NO INJURIES REPORTED.
&&
CJRSpecial weather statement, Jul 10, 5:33 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
533 PM EDT SUN JUL 10 2016
SCZ027-030-036-102200-
LEXINGTON-ORANGEBURG-AIKEN-
533 PM EDT SUN JUL 10 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ORANGEBURG...
SOUTHWESTERN LEXINGTON AND NORTHEASTERN AIKEN COUNTIES...
AT 533 PM EDT...A STRONG THUNDERSTORM WAS 14 MILES SOUTHWEST OF
GASTON...OR 16 MILES SOUTH OF RED BANK. THE STORM WAS NEARLY
STATIONARY.
WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GASTON...SWANSEA...WAGENER...NORTH...PELION...SALLEY...
PERRY AND WOODFORD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3357 8137 3362 8151 3380 8146 3391 8118
3372 8103 3371 8104 3368 8104 3361 8112
3356 8125
TIME...MOT...LOC 2133Z 311DEG 2KT 3370 8131
JAQLocal storm report, Jul 10, 5:36 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
536 PM EDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 1 SW LAKE MURRAY OF RIC 34.11N 81.27W
07/10/2016 M46 MPH RICHLAND SC MESONET
FLOTILLA ISLAND MESONET ON LAKE MURRAY
REPORTED A WIND GUST OF 46 MPH.
&&
WRSLocal storm report, Jul 10, 5:47 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
547 PM EDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG 3 NNE PINEWOOD 33.78N 80.45W
07/10/2016 SUMTER SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTS TREES DOWN AT THE
INTERSECTION OF PANOLA ROAD AND CODY ROAD
NEAR PINEWOOD SC.
&&
CJRSpecial weather statement, Jul 10, 6:04 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
604 PM EDT SUN JUL 10 2016
GAZ040-SCZ018-102230-
LINCOLN-MCCORMICK-
604 PM EDT SUN JUL 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LINCOLN AND CENTRAL
MCCORMICK COUNTIES...
...BOATERS ON LAKE STROM THURMOND SHOULD SEEK SHELTER NOW...
AT 603 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES EAST OF LINCOLNTON TO 6 MILES EAST OF
TIGNALL...AND MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
LAKE STROM THURMOND...MCCORMICK...LINCOLNTON...PARKSVILLE...
PLUM BRANCH...WILLINGTON AND MODOC.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF YOU ARE ON OR NEAR LAKE STROM THURMOND...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 3399 8252 3391 8218 3370 8224 3376 8256
3383 8260 3386 8257 3387 8258 3386 8260
3390 8262 3391 8262
TIME...MOT...LOC 2203Z 269DEG 17KT 3381 8237 3384 8263
JAQThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:54 PM EDT | Special Weather Statement | CAE | Lexington | 21 min |
| Jul 10, 2:28 PM EDT | Special Weather Statement | CAE | Sumter | 32 min |
| Jul 10, 2:40 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Richland, Sumter | 50 min |
| Jul 10, 3:42 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Sumter | 48 min |
| Jul 10, 3:59 PM EDT | Special Weather Statement | CAE | Lexington | 31 min |
| Jul 10, 4:14 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Richland | 33 min |
| Jul 10, 5:03 PM EDT | Special Weather Statement | CAE | Fairfield | 27 min |
| Jul 10, 5:13 PM EDT | Special Weather Statement | CAE | Lexington | 17 min |
| Jul 10, 5:33 PM EDT | Special Weather Statement | CAE | Lexington | 27 min |
| Jul 10, 5:54 PM EDT | Areal Flood Advisory | CAE | Lexington | 111 min |
| Jul 10, 6:04 PM EDT | Special Weather Statement | CAE | McCormick | 26 min |
| Jul 10, 6:17 PM EDT | Areal Flood Advisory | CAE | Lincoln | 118 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.